Annals of African medicine · 2026
Neuroleptic Malignant Syndrome in a Young Male on Clozapine: A Diagnostic and Therapeutic Challenge.
СтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Shiddapur Govind S, Amjad Md
Аннотация
BACKGROUND: Neuroleptic malignant syndrome (NMS) is a rare but potentially life-threatening adverse reaction associated with antipsychotic medications. It is characterized by hyperthermia, severe muscle rigidity, altered mental status, autonomic instability, and elevated creatine kinase (CK) levels. Although commonly linked with first-generation antipsychotics, it may also occur with atypical agents such as clozapine.
CASE PRESENTATION: We report the case of a 34-year-old male with a history of psychiatric illness receiving long-term clozapine therapy who presented with altered sensorium and generalized rigidity. During hospitalization, he developed hyperthermia and markedly elevated CK levels. After exclusion of infectious, metabolic, and structural causes, a diagnosis of NMS was considered. The patient was managed with discontinuation of antipsychotic medication, intensive supportive care, and treatment with bromocriptine. However, despite aggressive management, his clinical condition progressively deteriorated and resulted in death.
CONCLUSION: This case highlights the importance of early recognition of NMS in patients receiving antipsychotic therapy. Prompt diagnosis, withdrawal of the offending drug, and aggressive supportive treatment are essential to improve outcomes and reduce mortality.
CASE PRESENTATION: We report the case of a 34-year-old male with a history of psychiatric illness receiving long-term clozapine therapy who presented with altered sensorium and generalized rigidity. During hospitalization, he developed hyperthermia and markedly elevated CK levels. After exclusion of infectious, metabolic, and structural causes, a diagnosis of NMS was considered. The patient was managed with discontinuation of antipsychotic medication, intensive supportive care, and treatment with bromocriptine. However, despite aggressive management, his clinical condition progressively deteriorated and resulted in death.
CONCLUSION: This case highlights the importance of early recognition of NMS in patients receiving antipsychotic therapy. Prompt diagnosis, withdrawal of the offending drug, and aggressive supportive treatment are essential to improve outcomes and reduce mortality.